Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2006, 7:14 PM CDT for Emmons County, North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 7:14 PM CDT (00:14 UTC)
- Expired
- May 26, 2006, 8:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:55 PM CDT | HAIL 0.75 | 5 S Braddock, ND | HAIL LASTED UNTIL 800 PM CDT. LATE REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3551 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 270015
SVRBIS
NDC029-270115-
/O.NEW.KBIS.SV.W.0013.060527T0014Z-060527T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 815 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 20 MILES SOUTHWEST OF HAZELTON...OR ABOUT 38
MILES SOUTH OF BISMARCK...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZELTON AROUND 815 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4641 10057 4624 10056 4613 10050 4650 10002
4664 10034
$$
JP MARTIN2 follow-up statements
000
WWUS53 KBIS 270049
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT FRI MAY 26 2006
NDC029-270115-
/O.CON.KBIS.SV.W.0013.000000T0000Z-060527T0115Z/
EMMONS ND-
747 PM CDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN EMMONS COUNTY...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAZELTON...OR ABOUT 35 MILES SOUTHEAST OF BISMARCK...
MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRADDOCK AROUND 805 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4641 10057 4624 10056 4613 10050 4650 10002
4663 10002 4663 10034
$$
JENSEN000
WWUS53 KBIS 270111
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM CDT FRI MAY 26 2006
NDC029-270120-
/O.EXP.KBIS.SV.W.0013.000000T0000Z-060527T0115Z/
EMMONS ND-
810 PM CDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EMMONS COUNTY EXPIRES
AT 815 PM CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WESTERN NORTH DAKOTA.
MORE THUNDERSTORMS CAN BE EXPECTED THIS EVENING
LAT...LON 4641 10057 4624 10056 4613 10050 4650 10002
4663 10002 4663 10034
$$
JENSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:10 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 26, 3:10 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT FRI MAY 26 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... MAIN PROBLEMS TODAY ARE CONVECTION TONIGHT AND SATURDAY NIGHT. SURFACE TROUGH EXTENDS FROM WYOMING NORTHEAST TO WESTERN NORTH DAKOTA. COLD FRONT IN EASTERN MONTANA WITH WARM FRONT EAST-WEST THROUGH SOUTHERN NORTH DAKOTA. CONVECTION BEGINNING TO DEVELOP IN EASTERN WYOMING AND EXPECT THIS SPREAD NORTH AND EAST THIS AFTERNOON AND EVENING THOUGH 18Z SOUNDINGS FROM KGGW AND KUDX SHOW SIGNIFICANT CAP STRENGTH STILL EVIDENT WITH CIN OF -135 AT BOTH SITES. SURFACE WOBBLES BACK AND FORTH AS MID LEVEL SOUTHWEST FLOW REMAINS PARALLEL TO SURFACE TROUGH BUT EVENTUALLY MOVES EAST OF CWA BY SUNDAY. FORECAST AREA REMAINS IN SLIGHT RISK BOTH THIS EVENING AND TOMORROW. SUNDAY SURFACE LOW MOVES SLOWLY EAST INTO MINNESOTA WITH MID LEVEL TROUGH MOVING OVER WESTERN NORTH DAKOTA. CONTINUED SHOWERS AND THUNDERSTORMS WITH CHANCE POPS BUT SIGNIFICANTLY COOLER TEMPS AS THICKNESS FALLS FROM 582 EAST TO 555 NORTHWEST CORNER. .LONG TERM...MONDAY THROUGH THURSDAY... TUESDAY AND WEDNESDAY THE FORECAST AREA SHOULD SEE ZONAL FLOW ALOFT ACROSS THE FORECAST AREA WITH GOOD SURFACE MOISTURE AND INSTABILITY THROUGH. THE PROBLEM WILL BE THE WEAK SURFACE GRADIENT AND LACK OF SURFACE FORCING. CONSEQUENTLY...WILL STAY WITH ON AND OFF AGAIN SLIGHT CHANCE OF TSTMS THROUGH THE FORECAST PERIOD. MODELS HAVE UNDERGONE A CHANCE IN THE PAST 24 HOURS AND NOW INDICATE A UPPER LEVEL RIDGE TO BUILD OVER THE ROCKIES BY THE END OF THE FORECAST PERIOD. BUT THE TRANSITION IS SLOW...AND FOR NOW WILL KEEP A CHANCE OF TSTMS OFF AND ON THURSDAY AND FRIDAY. TEMPS SHOULD REMAIN ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/TSW
Hazardous weather outlook, May 26, 4:42 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT FRI MAY 26 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT. NH
In the hours before
Local storm report, May 26, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SELFRIDGE 46.04N 100.92W
05/26/2006 E0.75 INCH SIOUX ND MESONET
HAIL LASTED A FEW MINUTES. WIND GUSTS AROUND 40 MPH.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 54 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 59 min |
| May 26, 10:52 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 53 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 54 min |
| May 27, 9:54 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 51 min |
| May 27, 2:55 PM CDT | Flash Flood Watch | BIS | Foster, Pierce, Rolette, Wells | 13 hr |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 45 min |
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 54 min |
| May 27, 6:59 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.